Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Toothache, abscess, blisters on face, cold and cough, diarrhea. Taking co-amoxiclav. Should I continue clathrin too?

My 4 year old child last june 20 had a toothache,dentist advised to take co-amociclav for 7days to remove abscess.i gave it then warm compress.

After a week,she developed 3 blisters on face,i went to the derma and she advised to put hydrocortisone and bactroban,twice daily,seven days;and also to take co-amociclav for 5days,twice daily. I gave it to my child.

While taking co-amociclav,she developed colds and cough,then after 3days of stopping co amoxiclav,clarithromycin was given to her to heal the cough,125mg/5ml,2x daily,5ml each,7 days.
Now is the 5th day,cough is fading,the problem is she has an upset stomach..stomach in pain after taking clarithromycin and she has diarrhea.she went to toilet 3x yesterday.loose bowel.
What will i do?if i will stop clarith,then the cough will not be fully healed.any advice.thank you.
Fri, 26 Jul 2013
Report Abuse
Dentist 's  Response
Hi,

Thanks for asking the query,

According to your clinical history i suspect that you are getting the above symptoms due to the use of antibiotics and analgesics prescribed to you.
Visit the concerned Dentist and get the prescription changed.

Antibiotics and analgesics will give temporary relief i would encourage you to get the treatment done.
Also take your child to a child specialist and get the checkup done.


Hope this helps out.

Regards..
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Hello,

Thanks for writing to us.

Stomach upset after administering antibiotics may be due to -adverse effect of drug administered.

Take antigastric tablets after consulting with your GP.

Meanwhile,get the abscess drained by your dentist.

If there is infected pulp,root canal treatment is adviced.

Take care.
I find this answer helpful
Dentist, Orthodontics Dr. Mrunal Meshram's  Response
HI THERE
THANK YOU FOR SHARING YOUR CONCERN
THESE SYMPTOMS CAN BE BECAUSE OF ANTIBIOTICS AND PAINKILLERS . STOP THESE DRUGS AND ASK YOUR DENTIST TO CHANGE THE PRESCRIPTION.
FOR TOOTHACHE IT IS ALWAYS ADVISABLE TO GET THE COMPLETE TREATMENT DONE . AS MEDICINES WILL GIVE JUST TEMPORARY RELIEF.
MEANWHILE CONTINUE WITH WARM SALINE RINSES .
GIVE HER HEALTHY DIET.
IF SYMPTOMS ARE NOT SUBSIDING WITHIN FEW DAYS PLEASE VISIT A PEDIATRICIAN.
IF ANY DOUBT , WRITE US BACK.
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern.

According to the history posted here i can suggest you to stop the antibiotics for now as she has already taken it for five days.

please do some home remedies like steam inhalation and warm saline rinses if the cough is under control.keep the child warm and it should recover.

In case you find the symptoms are flaring up then please meet your peditrician for suggestions and change of drug.

There are other drugs and cough syrups too which can be given if required.
therefore please evaluate and do according.

Hope i have answered your query.

For further query please write to us.

Thanks.

Take care.
I find this answer helpful
Dentist, Periodontics Dr. Palvi 's  Response
hi...
thanks for the query...
stomach upset is due to too much intake of antibiotics... don't worry... request your doctor if he can change your antibiotic... prefer the one, which is in combination with lactobacillus... please consult your doctor first...
please give her plenty of fluids... preferably oral rehydration sachets... to replenish lost fluid and minerals due to diarrhea...
also give her probiotic sachet... they will replenish normal microflora of her intestine...
hope it will help you...
take care...
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Clarithromycin


Toothache, abscess, blisters on face, cold and cough, diarrhea. Taking co-amoxiclav. Should I continue clathrin too?

Hi, Thanks for asking the query, According to your clinical history i suspect that you are getting the above symptoms due to the use of antibiotics and analgesics prescribed to you. Visit the concerned Dentist and get the prescription changed. Antibiotics and analgesics will give temporary relief i would encourage you to get the treatment done. Also take your child to a child specialist and get the checkup done. Hope this helps out. Regards..